MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER
Model Number 1011834H
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that a balloon catheter encountered resistance during advancement over the wire.Factors that may contribute to difficulty advancing a balloon catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement.Additionally, it was reported that the wire's coating was observed to be peeling once removed from the anatomy.In this case, its possible that manipulation of the wire, when resistance was encountered, contributed to the reported peeling; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and tortuous lesion in the left anterior descending (lad) artery.After a 3cm.014 ht whisper guidewire (gw) was advanced to the lesion, a 3.0x12mm nc trek balloon dilatation catheter(bdc) was attempted to be advanced over the gw; however, the gw was noted to be sticky [resistance during advancement] and subsequently the coating was noted to be peeled.The gw was replaced with a new.014 whisper gw, but the same issue persisted.Therefore, the whisper gw was replaced with a non-abbott gw and the same bdc was traversed over the new gw successfully, and the procedure was completed.There were no adverse patient effects nor clinical delay.No additional information weas provided.

Brand Name
HI-TORQUE WHISPER
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21883830
Report Number2024168-2025-04181
Device Sequence Number14313245
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public(01)08717648116100(11)240826(17)260731(10)4082671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number4082671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON DILATATION CATHETER(BDC): 3.0X12MM NC TREK.
Patient SexUnknown